MAUDE Adverse Event Report: BECTON DICKINSON, S.A. 50 ML BD¿ ECCENTRIC LUER SLIP TIP SYRINGE CE MARK STERILE; PISTON SYRINGE

BECTON DICKINSON, S.A. 50 ML BD¿ ECCENTRIC LUER SLIP TIP SYRINGE CE MARK STERILE; PISTON SYRINGE
Model Number 300866
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using 50 ml bd¿ eccentric luer slip tip syringe ce mark sterile foreign matter was found in the fluid path.There was no report of patient impact.The following information was provided by the initial reporter: a syringe b+d 50/60ml luer was sorted out because a small gray-brown particle was detected in the syringe.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary one physical sample and one photo were provided to our quality team for investigation.Upon inspection of the product, a brown particle was observed to be embedded within the syringe barrel.A device history review was performed for reported lot 2108005, no deviations or non-conformances related to the reported issue were identified during the manufacturing process.Molding parameters were reviewed and verified all machines were operating within specified limits.Ten retained samples of the same lot were used for additional evaluation.All product was inspected and no foreign material was observed within any of the syringes.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.Machines undergo routine cleaning and maintenance and injection machines are ran prior to use to remove any excess materials, rejecting the first few pieces.While we could not identify a direct issue, this incident was determined have occurred due to material generating during the molding process and becoming embedded within the device as seen in the sample and photo provided.Complaints received for this device and defect will be monitored by our quality team for signs of emerging trends.

Brand Name
50 ML BD¿ ECCENTRIC LUER SLIP TIP SYRINGE CE MARK STERILE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13500803
Report Number3003152976-2022-00057
Device Sequence Number5328241
Product Code FMF
UDI-Device Identifier30382903008668
UDI-Public30382903008668
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2026
Device Model Number300866
Device Catalogue Number300866
Device Lot Number2108005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown